MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8528H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent additional information was requested, and the following was obtained: what do you mean by, "the sutures which break at a low tension threshold?" do you mean the sutures broke during the procedure? yes, the sutures broke without exerting excessive tension.Did 6 wires break during this single patient's procedure? yes, on (b)(6) 2020, during the installation of a heartware.Events submitted via 2210968-2020-08191, 2210968-2020-08192, 2210968-2020-08193, 2210968-2020-08194, and 2210968-2020-08196.
 
Event or Problem Description
It was reported that the patient underwent a cardiac surgery on (b)(6) 2020, and the suture was used.During installation of heart ware, a fragility of suture, which break at a low tension threshold was noted.The suture broke without exerting excessive tension.Another like suture box from the same batch was opened to finish the procedure without problem.There were no clinical consequences reported.

Brand Name
PROLENE BLU 30IN 3-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10717225
Report Number2210968-2020-08195
Device Sequence Number3060849
Product Code GAW
UDI-Device Identifier10705031091108
UDI-Public10705031091108
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number8528H
Device Catalogue Number8528H
Device Lot NumberQBBEHD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1